MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. ULTRAFLO; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. ULTRAFLO; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888221220
Medical Device Problem Codes Material Fragmentation (1261); Unraveled Material (1664)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
According to the reporter, during the passage/insertion, the guide wire was bent, crumpled, twisted and coiled, making difficulty in passing the catheter and causing the need for another catheter to perform the puncture.The guide wire was not intact.The pieces were retrieved from the patient.The guide wire was not stuck.No excessive force applied on the product.The guide wire used was the one included in the kit.The dimension of the catheter and the guide wire matched what was indicated on the label.No other defects/damages found on the product.Nothing unusual observed on the device prior to use.The catheter was not occluded.Tego was not utilized.No other products being utilized with the device.The product was replaced with another manufacturer's product on the same day and the procedure was completed.No medical or surgical intervention needed to prevent a permanent impairment of a function.There was no report of blood leak/blood loss.
 
Additional Manufacturer Narrative
Additional information: b5, d1, g3, h6 new information has been received, and reassessment of the complaint found that it is no longer a reportable issue.The event is no longer associated with a serious injury or potential for serious injury with reoccurrence.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the passage/insertion at the femoral vein, the guide wire was bent, crumpled, twisted and coiled, making difficulty in passing the catheter and causing the need for another catheter to perform the puncture.The guide wire did notbreak into two/more separate pieces.The guide wire was not stuck.No excessive force applied on the product.The guide wire used was the one included in the kit.The dimension of the catheter and the guide wire matched what was indicated on the label.No other defects/damages found on the product.Nothing unusual observed on the device prior to use.The catheter was not occluded.Tego was not utilized.No other products being utilized with the device.No tools used to remove the guide wire.No dimension issue noted.The guide wire was pulled but with much difficulty.There was no report of removing the guide wire together with catheter.The product was replaced with another manufacturer's product on the same day and the procedure was completed.There was no report of any treatments/interventions required to the patient as a result of the event.There was no report of blood leak/blood loss.The patient had no vessel damage due to the event.The patient did not experience any symptoms/harms related to the reported event.There was no reported patient injury.

Brand Name
ULTRAFLO
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key15783589
Report Number3009211636-2022-00393
Device Sequence Number14218514
Product Code MPB
UDI-Device Identifier10884521125735
UDI-Public10884521125735
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K120674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2023
Device Model Number8888221220
Device Catalogue Number8888221220
Device Lot Number8888221220
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2022
Supplement Date Received by Manufacturer11/16/2022
Initial Report FDA Received Date11/11/2022
Supplement Report FDA Received Date12/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown